Woman says she ended up in A&E after being sold illegal weight loss drug online
| Last updated
Featured Image Credit: Tyla / Instagram/@thelipkingaesthetics
One woman has opened up about the horrific experience she had after injecting herself with an illegal weight loss jab she purchased online.
The woman acquired the drug without prescription, online, for a 'quick fix' to help her lose weight ahead of an upcoming event.
Incase you're unsure of the science behind it, the weekly Ozempic injection - also referred to as the 'skinny jab' - suppresses a person's appetite by mimicking the hormone glucagon-like peptide-1 (GLP-1). The hormone is usually released after eating, making people feel full and resulting in them eating less.
Common side effects of the weight loss jab include nausea, constipation, stomach discomfort and diarrhoea.
"I struggle in general with losing weight. I'm just not one of those people that can shift it easily," Maddy told the BBC.
After having a search on social media, Maddy came across The Lip King, a company run by Jordan Parke.
The pair exchanged a few messages on Instagram and Maddy sent him over a £200 bank transfer for 10mg of semaglutide.
She was also sent a video of him on Whatsapp giving her a tutorial on how to mix and inject the drug.
When Maddy asked if she could 'order a kit', Parke replied: "Hey babe, yes babe, just £200 (and some bank details) and send me a screenshot please."
In response to what Maddy would be receiving, Parke continued:
"Hey it's one kit that lasts 6-10 weeks xx
"I have raw peptides, Semaglutides kits, they are incredible. You mix them up and keep them in the fridge, you inject once a week (either in your stomach or thigh) with an insulin needle (which you get in the kit) Its the same ingredient as Ozempic! Its amazing it cuts your appetite right down which then causes you to lose weight! The course will last you 6 - 10 weeks. Its £200 with postage comes with instruction guide made by me on how to inject and mix etc. They are 10mg in strength.
"You don't have to follow a strict diet as the ingredient makes you eat less which equals weight loss.
"Most people lose 5-7lbs a week on this."
Maddy fell 'extremely ill' after her first injection and was left 'bed-bound' and 'vomiting'.
She then asked Mr Parke for advice over messages to which he told her to 'get some anti-sickness' tablets, and assured her it would 'pass'.
Then, after a few more weeks when the nausea had finally subsided, Maddy injected herself with the drug again before going to bed.
"I was woken up by the vomiting," she recalled. "It was bad. I was throwing up all night, to the point where I was throwing up stomach acid, blood, white foam."
The following afternoon, Maddy went to A&E and was put on a drip.
She explained: "I can be a bit of a drama queen, but I thought I was dying. I was literally crunched over, bawling my eyes out to my mum.
"I was so angry, as well, because I was like, no-one told me that this was going to be a side effect."
Maddy added: "I did my own research, but I didn't see anywhere that anyone was suffering to this level."
If you've been affected by any of the issues in this article and would like to speak with someone in confidence, call the BEAT Eating Disorders helpline on 0808 801 0677. Helplines are open 365 days a year from 9am–8pm during the week, and 4pm–8pm on weekends and bank holidays. Alternatively, you can try the one-to-one webchat